Posted by: Liané  van Zyl | 2011-06-01



i am very worried about my mom. she has been suffering from chronic headaches for years and takes Syndol on a regular basis. we know this isn''t healthy but without pain tablets, the headache is too hectic. she always describes it as a " helmet"  of pain.

a doctor has told her that she should go for a headscan but we can''t afford it. even the state hospital charges R3 000.00. she also suffers from chronic diarrhea and gets flu quite often. i just spoke to my dad and he says she was vomiting the whole night. this is the second time in 2 months.

she is a very, very healthy 54 year old woman. she hasn''t drinked or smoked in over 20 years, she eats loads of fruits &  veg, she barely drinks coffee, only gallons of earl grey and comfrey tea and she does physical labour on their farm.

she is also a very stubborn woman and doesn''t like going to the doctor - she says you should fight off the illness.

they spoke about headaches on " hello doctor"  on sunday and in a perfect world i would''ve been able to send her to one of those headache clinics they spoke about. what should we do??

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


The chronic headaches will have to be investigated by a neurologist. She will become dependant on pain killers and especially to the codeine that is found in Syndol. Syndol used on a chronic basis can only cause problems and it is therefore, the best to have a clear diagnosis made for her chronic headaches. This way it can be treated correctly.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.